/*Equalize Blog Columns Script Code*/

Article
Topic: Serotonin syndrome
Word Count – 500W
Keywords: trust

 

Serotonin Syndrome Symptoms – How to Prevent and Treat It?

Serotonin syndrome is caused when our body produces too much of the chemical known as serotonin. This usually happens due to several combinations of medications. Serotonin is naturally produced by our body to help our brain cells easily communicate with one another. According to researches and studies, the lack of this chemical in our brains can lead to depression. Similarly, an excess of this chemical, serotonin, might cause dangerous symptoms and excessive nerve cell activity. Now, if you are new to this concept and want to know more about serotonin syndrome, then this article is just for you.

Symptoms Of Serotonin Syndrome

The symptoms of serotonin syndrome can start showing from a few to several hours after consuming the new medication. Serotonin syndrome also appears if you have raised the dose of your current drug. Symptoms of serotonin syndrome can include

  • Restlessness
  • Confusion
  • Headaches
  • Restlessness
  • Vomiting and nausea
  • Diarrhea
  • Tremors
  • Twitching and loss of control over muscles
  • Goosebumps and losing muscle control
  • Excessive sweating
  • Dilated pupils

Remember, serotonin syndromes can turn out to be life-threatening. So, in case, you have symptoms like high fever, seizures, or an uneven heartbeat, it is suggested to think positive and trust the professionals.

Risk Factors

Some people are always at a greater risk of ending up with symptoms of serotonin syndrome than others. But you are going to be at a higher risk if you have increased or started taking medications that increase serotonin levels or you take herbal supplements or more than one medication that are known to increase serotonin levels. Also, people who consume illicit drugs are always at a higher risk of ending up with serotonin syndrome.

Preventing Serotonin Syndrome

It is always a good idea to consult your doctor before consuming multiple serotonin-related medications. Also in case, someone else in your family has faced these issues after consuming any serotonin-related medication, then consulting a doctor is suggested. Remember to not suddenly discontinue taking any such medications, and also remember that your doctor must know about all of your other medications at all times.

In case you choose to combine multiple drugs that affect your serotonin level even after knowing about all the risks, then be on the lookout for the chances of serotonin syndrome.

Common Treatments for Serotonin Syndrome

In the case of mild cases of serotonin syndrome, simply changing the dosage or stopping the medication makes the symptoms go away. It will take only a few days for the serotonin levels in your body to go back to normal. Also, one thing to always keep in mind is to never change medications without seeking a doctor’s advice. In case if the symptoms end up being severe, your doctor can prescribe you medications that will help your body to stop producing serotonin and thereby relieve you from the symptoms.

Treating serotonin syndrome immediately is extremely important, and negligence can turn out to be fatal. In fact, in some people, this condition can turn out to be life-threatening if proper care is not taken a right from the start.